Lifetime dependence models generated by multiply monotone functions

Daniel H. Alai, Zinoviy Landsman

Research output: Contribution to journalArticlepeer-review


We study a family of distributions generated from multiply monotone functions that includes a multivariate Pareto and, previously unidentified, exponential-Pareto distribution. We utilize an established link with Archimedean survival copulas to provide further examples, including a multivariate Weibull distribution, that may be used to fit light, or heavy-tailed phenomena, and which exhibit various forms of dependence, ranging from positive to negative. Because the model is intended for the study of joint lifetimes, we consider the effect of truncation and formulate properties required for a number of parameter estimation procedures based on moments and quantiles. For the quantile-based estimation procedure applied to the multivariate Weibull distribution, we also address the problem of optimal quantile selection.

Original languageEnglish
Pages (from-to)576-604
Number of pages29
JournalScandinavian Actuarial Journal
Issue number7
StatePublished - 9 Aug 2018

Bibliographical note

Publisher Copyright:
© 2017, © 2017 Informa UK Limited, trading as Taylor & Francis Group.


  • Archimedean survival copulas
  • Multiply monotone functions
  • Pareto distribution
  • Weibull distribution
  • multivariate truncation

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty

Cite this